# SDR FDEA201105131834

- Difficulty date: May 13, 2011
- Submitted: May 13, 2011
- Operation: Air carrier
- Aircraft: N318FE
- Make and model: Doug MD-10-30F
- Aircraft serial: 46837
- Aircraft time: 85,565 hours, 23,630 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Condition: Inoperative
- Location: Panel Lights
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

BURNING ODOR ORIGINATING FROM THE VICINITY OF THE FIRE HANDLE.  UPON ENTERING COCKPIT, FOUND OVERHEAD PANEL LIGHTS CIRCUIT BREAKER POPPED.  RESET AND HAD ODOR OF SOLDER  EMINATING FROM OVERHEAD PANEL. TRIED ADJUSTING OVERHEAD PANEL LIGHTS FOUND RHEOSTAT NOT FUNCTIONING WITH  LIGHTS ON STUCK FULL BRIGHT. RHEOSTAT HAD NO EFFECT.  NEEDS RHEOSTAT REPLACEMENT.
